Alert archive / Nevada / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 46, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 16, 1996, 3:21 PM PDT for Clark County, Nevada. It was in force for 69 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 16, 1996, 3:21 PM PDT (22:21 UTC)
- Expired
- Aug 16, 1996, 4:30 PM PDT
- In force
- 69 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 3:43 PM PDT | Hail 1.75 | Las Vegas, NV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -277 J/kg
- Mixed-layer LCL
- 3144 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 3:09 PM PDT, 12 minutes earlier.
Area forecast discussion, Aug 16, 3:09 PM PDT, 12 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT FRI AUG 16 1996 BUSY DEALING WITH SCT STG TO LCLLY SVR TRWS ACRS SRN NEVADA/NW ARIZONA THIS AFTERNOON. SEVERAL REPORTS OF HAIL RANGING FROM PEA SIZED TO GOLFBALL SIZED HAVE BEEN RECEIVED WITH THE STORMS ACRS CLARK COUNTY NEVADA. MUCH QUIETER WX ON THE WAY TWD THE END OF THE WEEKEND. 12Z PROGS IN GOOD AGREEMENT ON BRINGING UPR TROF INTO THE WRN US SAT AND SUN. MID LVL MSTR STILL SUFFICIENT ON SAT FOR ISOLD TO WDLY SCT ACTIVITY. MOST AREAS SHOULD BE DRY SUN AS SW ALF AND AT THE SFC STRENGTHENS. ONLY EXCEPTION WL BE ERN NEVADA ZN 8...WHERE NGM SHOWED SOME MSTR AND INSTABILITY LAGGING BEHIND. PER COOR WITH RNO...EXTND PD LOOKS DRY ACRS NEVADA ZN 9. MID LVL MSTR LOOKS AS THOUGH IT COULD HANG BACK INTO NEVADA ZN 8...SO KEPT A CHC OF TRWS THERE THRU THE PD. LAS 31-0. MATUSIEWICZ
In the hours before
Special weather statement, Aug 16, 11:57 AM PDT, 3 hours 24 minutes before
NVZ008-009-162155- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1156 AM PDT FRI AUG 16 1996 ...STRONG THUNDERSTORMS HAD DEVELOPED ACROSS SOUTHERN NEVADA... AT 1150 AM...LAS VEGAS DOPPLER WEATHER RADAR AND LIGHTNING DETECTION CHARTS SHOWED WIDELY SCATTERED THUNDERSTORMS ACROSS THE HIGHER ELEVATIONS OF CLARK...SOUTHERN NYE...AND SOUTHERN LINCOLN COUNTIES IN SOUTHERN NEVADA. THE STRONGEST STORMS WERE LOCATED 40 MILES NORTHEAST OF BEATTY...10 MILES SOUTHEAST OF JEAN...AND LESS THAN 5 MILES NORTH OF MT. CHARLESTON. VERY LITTLE MOVEMENT WAS INDICATED WITH THESE THUNDERSTORMS. SOME OF THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS...DEADLY LIGHTNING AND VERY HEAVY DOWNLPOURS OF RAIN. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL RADIO AND TEVEVISION STATIONS FOR FURTHER WEATHER INFORMATION. MATUSIEWICZ
Local storm report, Aug 16, 12:54 PM PDT, 2 hours 27 minutes before
30 NW LAS VEGAS MC CARRAN NV 1.75 INCH HAIL 08/16/96 CLARK
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 12:28 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 62 min |
| Aug 16, 1:36 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 69 min |
| Aug 16, 2:48 PM PDT | Flash Flood Warning | VEF | Clark | 57 min |
| Aug 16, 2:48 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 57 min |
| Aug 16, 3:21 PM PDT | Flash Flood Warning | VEF | Clark | 69 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.